Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2006, 8:29 PM EDT for Dade County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 8:29 PM EDT (00:29 UTC)
- Expired
- May 26, 2006, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 270029 SVRFFC GAC083-270115- /O.NEW.KFFC.SV.W.0270.060527T0029Z-060527T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 829 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN NORTHWEST GEORGIA * UNTIL 915 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF NEW ENGLAND...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRENTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8542 3499 8561 3471 8555 3499 8534 $$
1 follow-up statement
000 WWUS52 KFFC 270059 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 858 PM EDT FRI MAY 26 2006 GAC083-270115- /O.CON.KFFC.SV.W.0270.000000T0000Z-060527T0115Z/ DADE GA- 858 PM EDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR DADE COUNTY... AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF CLOUDLAND STATE PARK...OR ABOUT 6 MILES NORTHWEST OF LA FAYETTE...MOVING SOUTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR PORTIONS OF NORTHWEST GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8542 3499 8561 3471 8555 3499 8534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:15 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 26, 5:15 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT FRI MAY 26 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) MAIN CONCERN IS THE SLIGHT RISK OF SEVERE STORMS CURRENTLY ADVERTISED ACROSS MUCH OF THE FORECAST AREA FOR LATE THIS AFTERNOON AND EVENING HOURS. HAVE LAUNCHED A BALLOON AND WILL POST AN 18Z SOUNDING TO HELP ADDRESS THIS POTENTIAL. LATEST SATL AND UPPER ANALYSIS SHOWS A CUT OFF LOW OVER THE EASTERN GREAT LAKES REGION WITH A STRONG VORT MAX ROUNDING THE BASE AND APPROACHING THE CAROLINAS AND VA. SPC HAS POSTED A SEVERE WATCH BOX FROM EXTREME EASTERN GA UP THE CAROLINAS INTO SW VA TO COVER THE DEVELOPING LINE OF STORMS AHEAD OF THIS VORT MAX. SATL WV SHOWS ANOTHER VORT MAX DRIFTING EASTWARD ACROSS SRN MO AND ARKANSAS THIS AFTERNOON. SUSPECT THIS FEATURE WILL INTERACT WITH INCREASING INSTABILITIES (2000-3000 CAPES...-4 LIS) AND WARM 65+ DEWPOINTS ACROSS THE AREA TO PRODUCE SCATTERED TSTMS THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS ISOLATED TSTMS ALREADY DEVELOPING ACROSS EXTREME NORTH GA AND PORTIONS OF EAST CENTRAL GA. EXPECT STORM COVERAGE AND INTENSITY TO GRADUALLY INCREASE THRU LATE AFTERNOON-EARLY EVENING WITH INCREASED HEATING AND POSSIBLE ADDED LIFT FROM THE APPROACHING VORT MAX. THE 18Z SOUNDING SHOWS MODERATE LOW-MID LEVEL LAPSE RATES...MID LEVEL DRY AIR...SLIGHTLY LOWER WBZ HGT BUT WEAK HELICITIES...ALL SUGGESTING A CONTINUED ISOLATED SEVERE STORM THREAT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT THRU THE EVENING HOURS. EXPECT THIS THREAT TO REMAIN ISOLATED WITH MERGING OUTFLOWS PROVIDING BEST FOCUS FOR STRONGER STORMS. SHOULD SEE DISSIPATING STORMS SHORTLY AFTER MIDNIGHT...WITH SOME LINGERING SHOWERS POSSIBLE WELL INTO THE MORNING HOURS. EXPECT MAINLY A 30% CHANCE OF AFTERNOON TSTMS OVER THE WEEKEND...BUT MAINLY THE TYPICAL WEAKER SUMMERTIME VARIETY WITH LITTLE SEVERE THREAT EXPECTED AT THIS TIME. .LONG TERM...(MONDAY THROUGH FRIDAY) MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS GFS CONTINUES TO SHOW THE 500 MB RIDGE GRADUALLY WEAKENING THROUGH THE LONG TERM LEAVING GEORGIA IN A VERY WEAK UPPER FLOW PATTERN AT LEAST THRU AT LEAST MID WEEK...WITH DAYTIME HEATING BEING THE SPARK FOR TSTMS EACH AFTERNOON AND EVENING. EXPECT RAIN CHANCES TO INCREASE BY THU-FRI NEXT WEEK AS THE TAIL END OF ANOTHER UPPER SYSTEM AND THE ASSOCIATED FRONTAL BOUNDARY PUSH INTO THE AREA. && .AVIATION... MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS THAT CONTINUE TO DEVELOP ACROSS NORTH GEORGIA THROUGH THIS EVENING. THE BULK OF THE ACTIVITY WILL STAY ACROSS NORTHERN GEORGIA...BUT MAY IMPACT THE ATL METRO AIRPORTS. AT THIS POINT DUE TO THE SPOTTY NATURE OF THESE STORMS...WILL CONTINUE VCTS IN ALL TAF SITES EXCEPT FOR AHN AND AMEND AS NEEDED. CIGS SHOULD NOT BE A PROBLEM WITH THE EXCEPTION OF CIGS DROPPING WITH A THUNDERSTORM. LOOKING AT CIGS DOWNSTREAM CURRENT FORECAST OF BRINGING THEM UP TO 5-10K FT BY 2Z LOOKS TO STILL BE ON TRACK AT THIS POINT. WINDS WILL REMAIN OUT OF THE WEST THROUGH THE FORECAST PERIOD WITH GUSTY WINDS ENDING AS CONVECTION DECREASES AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 86 69 87 / 40 30 20 30 ATHENS 66 90 67 91 / 40 30 20 30 GAINESVILLE 66 86 66 87 / 50 30 20 30 ROME 66 90 65 89 / 50 30 30 40 COLUMBUS 70 92 70 93 / 20 20 20 20 MACON 67 91 66 92 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/22
Hazardous weather outlook, May 26, 8:26 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT FRI MAY 26 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 826 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... AN OLD FRONTAL BOUNDARY LOCATED ACROSS NORTH GEORGIA WILL PROVIDE ENOUGH SUPPORT FOR ISOLATED THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING. .PRIMARY HAZARDS... THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS TONIGHT. THE MOST SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO WASHINGTON. .DISCUSSION... THUNDERSTORMS THIS AFTERNOON DEVELOPED ALONG AN OLD FRONTAL BOUNDARY ACROSS NORTH GEORGIA. CAPES THIS EVENING ACROSS NORTHWEST GEORGIA ARE 1500-2000 J/KG BUT WILL CONTINUE TO DECREASE TO BELOW 1000 J/KG LATER THIS EVENING. LIFTED INDICES ACROSS THIS SAME REGION ARE AT -6 AND WILL CONTINUE TO DECREASE TO BELOW -2 LATER THIS EVENING. THE LOSS OF DAYTIME HEATING WILL ONLY SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT TONIGHT...MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM...MOIST...AND VERY UNSTABLE AIR MASS IS EXPECTED TO REMAIN OVER THE AREA SATURDAY THROUGH THURSDAY. ALTHOUGH AN UPPER RIDGE WILL BUILD OVER THE REGION DURING THIS PERIOD RESULTING IN WEAK UPPER DYNAMICS...ISOLATED TO SCATTERED PULSE SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE WESTERN HALF OF THE STATE WILL BE THE MOST FAVORED AREA FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH GEORGIA SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.
In the hours before
Special weather statement, May 26, 6:41 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 PM EDT FRI MAY 26 2006 GAZ021-262315- 641 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHEROKEE COUNTY UNTIL 715 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALL GROUND...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE-HALF INCH HAIL AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHEAST CHEROKEE COUNTY. THE STORM SHOULD LEAVE THE COUNTY BY 715 PM.
Special weather statement, May 26, 6:44 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT FRI MAY 26 2006 GAZ049-262315- 644 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH IN MORGAN COUNTY UNTIL 715 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF BUCKHEAD OR 8 MILES NORTHEAST OF MADISON...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. THIS STORM WILL AFFECT BUCKHEAD AND FAR EASTERN PARTS OF MORGAN COUNTY.
Local storm report, May 26, 6:54 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 9 NNW ETON 34.94N 84.82W
05/26/2006 MURRAY GA LAW ENFORCEMENT
FEW TREES DOWN ALONG HWY 2 IN BEAVERDALE.
0615 PM HAIL BOGART 33.95N 83.53W
05/26/2006 E0.75 INCH OCONEE GA LAW ENFORCEMENT
0615 PM TSTM WND DMG BOGART 33.95N 83.53W
05/26/2006 OCONEE GA PUBLIC
COUPLE TREES DOWN WITHIN BOGART CITY LIMITS.
0618 PM HAIL CHATTOOGAVILLE 34.35N 85.45W
05/26/2006 E0.88 INCH CHATTOOGA GA PUBLIC
0641 PM HAIL ROME 34.26N 85.19W
05/26/2006 E0.25 INCH FLOYD GA EMERGENCY MNGR
0645 PM HAIL COOSA 34.25N 85.35W
05/26/2006 E1.00 INCH FLOYD GA PUBLIC
HAIL OCCURED FOR ATLEAST FIVE MINUTES.
&&
GRIFFITHLocal storm report, May 26, 7:02 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 6 N CAVE SPRING 34.20N 85.33W
05/26/2006 E1.00 INCH FLOYD GA NWS EMPLOYEE
&&
GRIFFITHLocal storm report, May 26, 7:05 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL CAVE SPRING 34.11N 85.33W
05/26/2006 E1.75 INCH FLOYD GA AIRPLANE PILOT
&&
GRIFFITHLocal storm report, May 26, 7:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 5 NW WATKINSVILLE 33.91N 83.47W
05/26/2006 OCONEE GA EMERGENCY MNGR
WEAK TORNADO-ROPE LIKE STRUCTURE ABOUT 100 FEET WIDE TO
0.75 MILE LONG AND EXTENDING FROM MARS HILL RD. TO LOOP
10 ALONG HIGHWAY 78 WITH FEW TREES AND POWERLINES DOWNED.
0719 PM HAIL 8 NE CEDARTOWN 34.10N 85.16W
05/26/2006 E1.00 INCH POLK GA PUBLIC
LASTING ABOUT 10 MINUTES
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 44 min |
| May 26, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 53 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 24 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 30 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 25 min |
| May 27, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 61 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.